MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA AMIS 01.15.10.0263 AMIS CUP IMPACTOR TERMINAL-M10; SURGICAL INSTRUMENT FOR HIP SURGERY

MEDACTA INTERNATIONAL SA AMIS 01.15.10.0263 AMIS CUP IMPACTOR TERMINAL-M10; SURGICAL INSTRUMENT FOR HIP SURGERY
Catalog Number 01.15.10.0263
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Batch review performed on 07 february 2019: lot 1851974: (b)(4) items manufactured and released on 02-aug-2018.No anomalies found related to the problem.To date, no other similar event has been reported on this lot.Additional component involved: cup: versafitcup cc trio 01.26.45.0046 acetabular shell cc trio ø 46 (k103352), lot 185442: 80.Items manufactured and released on 19-sep-2018.Expiration date: 2023-09-05.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been already sold without any other similar reported event.Visual inspection performed by r&d project manager: during the visual inspection the terminal has been unscrewed from the cup using a production jaw with minimal torque.Analyzing the terminal it is visible that the balinit-c coating on the threaded part is scratched and also on the cup some scratches are present.It is possible that during the impaction the balinit-c coating has been detached and this caused the screw fixation on the cup.
 
Event or Problem Description
During the surgery the terminal for cup impaction remained blocked in the cup.The surgeon didn't have the 01.15.10.0293 screwdirver with t-handle to remove the terminal from the cup; he tried to release the adapter for about 10 minutes.Finally the surgeon used a back-up implant and instrument completing successfully the surgery.

Brand Name
AMIS 01.15.10.0263 AMIS CUP IMPACTOR TERMINAL-M10
Common Device Name
SURGICAL INSTRUMENT FOR HIP SURGERY
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
MDR Report Key8315264
Report Number3005180920-2019-00032
Device Sequence Number1650301
Product Code LXH
UDI-Device Identifier07630040736015
UDI-Public07630040736015
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number01.15.10.0263
Device Lot Number1851974
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2019
Initial Report FDA Received Date02/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;